Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 197, NWS Atlanta, GA

July 29, 20246 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2024, 7:56 PM EDT for 6 counties in Georgia. It was in force for 34 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2024, 7:56 PM EDT (23:56 UTC)
Expired
Jul 29, 2024, 8:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Fulton County, GA, Haralson County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 7:56 PM EDTTSTM WND DMG2 W New Georgia, GAA tree was downed onto power lines on Ray Cole Rd near the Ray Cole Rd Extension.
Jul 29, 7:56 PM EDTTSTM WND DMG3 Wsw New Georgia, GAA power line fell into the roadway on McKeown Rd at Millertown Rd.
Jul 29, 7:58 PM EDTTSTM WND DMGVilla Rica, GA5 trees down on roadways in Villa Rica city limits.
Jul 29, 8:03 PM EDTTSTM WND DMG2 Nnw Carrollton, GATree down on road at intersection of Beulah Church Road and Old Breman Road.
Jul 29, 8:03 PM EDTTSTM WND DMGCarrollton, GA5 trees down on roadways in Carollton city limits.
Jul 29, 8:03 PM EDTTSTM WND DMGCarrollton, GACorrects previous tstm wnd dmg report from Carrollton. 7 trees down on roadways in Carollton city limits.
Jul 29, 8:08 PM EDTTSTM WND DMGLithia Springs, GASeveral trees down blocking Miller Way. Also, powerlines down.
Jul 29, 8:10 PM EDTTSTM WND DMG2 Sse Winston, GAPowerlines down along Mason Creek Road just south of Cowan Mill Road.
Jul 29, 8:12 PM EDTTSTM WND DMG3 Nne Chapel Hill, GALarge tree down blocking road near intersection of Bomar Road and Whisper Court.
Jul 29, 8:16 PM EDTTSTM WND DMG1 W Sandtown, GATree down at Reynolds Road and Campbellton Road.
Jul 29, 8:21 PM EDTTSTM WND DMG2 Nnw Sandtown, GATree down at Reynolds Rd and Boat Rock Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS52 KFFC 292356
SVRFFC
GAC045-067-097-121-143-223-300030-
/O.NEW.KFFC.SV.W.0197.240729T2356Z-240730T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
756 PM EDT Mon Jul 29 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Paulding County in northwestern Georgia...
  Southeastern Haralson County in northwestern Georgia...
  Central Carroll County in northwestern Georgia...
  Southwestern Cobb County in north central Georgia...
  Douglas County in north central Georgia...
  Southwestern Fulton County in north central Georgia...

* Until 830 PM EDT.

* At 756 PM EDT, severe thunderstorms were located along a line
  extending from near Lost Mountain Park to Lake Val-Do-Mar to Waco,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Douglasville, Carrollton, Dallas, City of South Fulton,
  Villa Rica, Powder Springs, Austell, Bremen, Temple, Hiram, Mount
  Zion, Waco, Lithia Springs, Brownsville, Bill Arp, Seaton Lake,
  Fairplay, Clem, and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3377 8446 3359 8471 3350 8501 3371 8523
      3381 8493 3397 8476
TIME...MOT...LOC 2356Z 315DEG 21KT 3393 8473 3377 8489 3369 8517 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:56 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 7:56 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
756 PM EDT Mon Jul 29 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 251 PM EDT Mon Jul 29 2024

Mid level water vapor imagery shows quite the swirl moving into the
NE CONUS as the low begins to merge with the upper level jet. Ridge
continues to build to the west of the area and a few disturbances
have been moving along the edge of it and between the upper low
across the northeast. For us, relatively moist airmass remains in
place, and with a favorable upper level environment and just a touch
of day time heating after the cloud cover broke, convection has
broken out nearly area wide. This should continue until a bit past
sunset this evening.

MLCAPE values have risen to 2000+ J/kg across much of the area, with
the exception of north GA which has had ongoing convection most of
the morning/early afternoon. Effective bulk shear remains low enough
to keep storms from getting too organized though a few severe storms
will be possible, especially with any storms that can develop some
cold pool dynamics. FFG is pretty low in many places, so it won't
take much to get some flash flooding - however, the northwest flow
overhead is our friend in some ways, as is keeping storms from
training over the same areas. Some isolated flash flooding will be
possible, especially in areas with traditionally poor drainage or
urban corridors.

Tonight into tomorrow, the forecast gets a bit more challenging.
Northwest flow remains in place. Convective guidance is picking up
on disturbance firing convection in the Ohio River Valley this
evening and pushing it southward. This line looks as though it will
push into the state during the early morning hours - the question
will be if it is still together and just how far south it will make
it. Traditionally the guidance can break these lines apart a bit too
fast, but also they can struggle a bit with the overall placement.
So, the current forecast shows PoPs during the morning hours across
a wide area, but this is more for uncertainty in timing and position
(or existence) of this line as it pushes into the CWA. How this
plays out will have big implications on how the rest of the day may
play out - potential exists for another line or more afternoon
diurnal convection, all dependent upon what happens in the morning.
Instability values will be quite high if the sun can get out and
cook things a bit, and enough shear will be present, so will need to
be on the lookout for some severe wind potential with this.

Lusk

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 251 PM EDT Mon Jul 29 2024

By Wednesday morning, the sfc high and upper level ridging have
progressed eastward taking away much of the NW flow. Moisture
through the mid and end of the week will likely be dependent on any
MCS development which occurs over the next couple days. Dry air
behind any system that can get going could be dragged down into the
area, however PWATs will still likely remain above 1.5" for much of
North and Central GA. PWAT values of near 2.0" remain most likely at
this time. When combined with diurnal heating, the pattern will
return to our regularly scheduled scattered afternoon thunderstorms.
PoPs will remain below 50% through early next week, however locally
heavy rainfall may continue to be an issue on top of already
saturated soils.

The main thing to watch for in the long term outlook will be the
heat risk. Highs by Thursday will be in the mid 90s to near 100 for
much of the area. Dewpoints well into the 70s will see heat indices
of 104+ with some areas potentially reaching near 110.

SM

&&

.AVIATION...
(00Z TAFS)
Issued at 747 PM EDT Mon Jul 29 2024

Line of thunderstorms- some strong to severe- are presently moving
SE into the Atlanta metro area. Have strong storms in the TAFs
through 02Z, with showers lingering for a few hours thereafter. Other
strong storms are just NW of MCN as well as SE of CSG. With the
lingering cool pools from convection as well as abundant sfc low-
level and surface moisture, expect low clouds to one again form and
persist into the morning hours, with MVFR to IFR conditions at many
terminals. Fog development is also possible in recent rain areas.
Another MCS is forecast to dive SSE from the OH Valley late tonight
into Tue morning, but uncertainty is high whether this will affect
the Atlanta metro area or move more toward the GA/SC line.

Winds at Atlanta will be mostly light out of the W, although storm
outflows will bring gusty and erratic winds, with erratic directions
lingering after storm passage.

//ATL Confidence...00Z Update...
Medium regarding morning cigs and vsbys, high for other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  72  97 /  30  40  30  30
Atlanta         72  93  73  95 /  30  50  40  30
Blairsville     67  87  69  90 /  30  70  50  50
Cartersville    72  93  73  96 /  30  50  40  30
Columbus        74  95  75  96 /  30  60  40  40
Gainesville     72  92  73  94 /  30  40  40  30
Macon           72  95  72  96 /  40  50  40  30
Rome            72  92  74  96 /  40  60  40  30
Peachtree City  72  94  73  95 /  30  50  40  30
Vidalia         72  93  74  96 /  50  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...None.

SHORT TERM...Lusk
LONG TERM....SM
AVIATION...SEC
Hazardous weather outlook, Jul 29, 2:52 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
252 PM EDT Mon Jul 29 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
252 PM EDT Mon Jul 29 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are ongoing this afternoon
and evening. A few strong to severe storms with damaging winds may
occur, in addition to frequent lightning and heavy rainfall.
Localized flash flooding will be possible across much of north
Georgia and portions of central Georgia.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered thunderstorms, mainly in the afternoon and evening, can
be expected each day through Sunday. A few storms each day could
become strong to severe, capable of producing frequent lightning,
gusty to damaging winds, and heavy rainfall with localized flash
flooding.

Heat index values are forecasted to be 100 to 110 degrees across
much of north and central Georgia, with the exception of the
mountains, Tuesday through Sunday. Heat index values on the upper
end of that range are generally expected across east-central
Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 29, 6:44 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Mon Jul 29 2024

GAZ086-097-098-111>113-292315-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
644 PM EDT Mon Jul 29 2024

...Strong thunderstorms will impact portions of southeastern Laurens,
Toombs, Emanuel, Treutlen, Wheeler and Montgomery Counties through
715 PM EDT...

At 644 PM EDT, a line of strong thunderstorms was along a line
extending from Thrift to near Stillmore to near Cedar Grove, and
moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Swainsboro, Lyons, Soperton, Alamo, Mount Vernon, Vidalia, Twin City,
Glenwood, Uvalda, Stillmore, Oak Park, Ailey, Higgston, Garfield,
Santa Claus, Alston, Nunez, Tarrytown, Ohoopee, and New Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3254 8203 3256 8208 3252 8215 3242 8219
      3235 8225 3218 8219 3207 8220 3192 8265
      3200 8272 3201 8275 3215 8291 3218 8287
      3220 8289 3218 8293 3229 8305 3257 8243
      3278 8213 3266 8208 3261 8200
TIME...MOT...LOC 2244Z 306DEG 28KT 3268 8205 3242 8224 3221 8287

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 29, 7:15 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Mon Jul 29 2024

GAZ086-110>113-292345-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Montgomery GA-
715 PM EDT Mon Jul 29 2024

...Strong thunderstorms will impact portions of Toombs, south central
Emanuel, northeastern Telfair, Wheeler and Montgomery Counties
through 745 PM EDT...

At 714 PM EDT, a line of strong thunderstorms was along a line
extending from near Cobbtown to Rock Springs to Towns, and moving
southeast at 35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Uvalda, Ailey, Scotland, Higgston, Santa Claus, Alston,
Towns, Ohoopee, New Branch, Spring Hill, McNatt Falls, and South
Thompson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3210 8296 3223 8258 3237 8224 3235 8225
      3217 8218 3193 8222 3195 8231 3194 8231
      3194 8238 3196 8238 3195 8240 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8253
      3196 8257 3193 8259 3192 8268 3190 8269
TIME...MOT...LOC 2314Z 304DEG 30KT 3225 8216 3207 8240 3200 8278

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 29, 7:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Mon Jul 29 2024

GAZ020-030>032-041>043-300015-
Polk GA-Douglas GA-Cobb GA-Haralson GA-Bartow GA-Carroll GA-
Paulding GA-
730 PM EDT Mon Jul 29 2024

...Strong thunderstorms will impact portions of Paulding, Haralson,
central Carroll, northwestern Cobb, northwestern Douglas, eastern
Polk and southwestern Bartow Counties through 815 PM EDT...

At 730 PM EDT, a line of strong thunderstorms was along a line
extending from near Kingston to Braswell to near Buchanan, and moving
southeast at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Douglasville, Carrollton, Cartersville, Dallas, Buchanan, Villa Rica,
Bremen, Temple, Rockmart, Euharlee, Hiram, Mount Zion, Aragon, Waco,
Braswell, Taylorsville, Yorkville, Burnt Hickory Ridge, Brownsville,
and Cross Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3404 8469 3375 8475 3352 8514 3387 8533
      3406 8502 3423 8492
TIME...MOT...LOC 2330Z 325DEG 21KT 3419 8491 3398 8495 3379 8524

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 29, 7:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Mon Jul 29 2024

GAZ110-292345-
Telfair GA-
730 PM EDT Mon Jul 29 2024

...Strong thunderstorms will impact portions of southeastern Telfair
County through 745 PM EDT...

At 730 PM EDT, a line of strong thunderstorms was along a line
extending from near Lumber City to Red Bluff, and moving southeast at
25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jacksonville and Horse Creek Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3180 8308 3201 8284 3191 8269 3188 8274
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8287 3178 8289
      3179 8290 3178 8292 3178 8296 3179 8298
      3178 8301
TIME...MOT...LOC 2330Z 315DEG 24KT 3190 8272 3175 8299

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 29, 7:32 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Mon Jul 29 2024

GAZ068>072-081-082-300015-
Lamar GA-Monroe GA-Bibb GA-Upson GA-Crawford GA-Jones GA-Pike GA-
732 PM EDT Mon Jul 29 2024

...Strong thunderstorms will impact portions of northwestern Bibb,
central Pike, Monroe, Upson, northern Crawford, southwestern Jones
and southern Lamar Counties through 815 PM EDT...

At 732 PM EDT, a line of strong thunderstorms was along a line
extending from near Collier to near Redbone to Piedmont to Hilltop,
and moving southeast at 30 mph.

HAZARD...Winds 40 to 50 mph and pea sized hail.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Macon, Thomaston, Barnesville, Forsyth, Zebulon, Roberta, Yatesville,
Payne, Meansville, Culloden, Aldora, Lincoln Park, The Rock, Payne
City, Sunset Village, Concord, Lake Tobesofkee, Atwater, Hilltop, and
Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3317 8450 3307 8430 3306 8415 3318 8400
      3291 8362 3273 8380 3269 8390 3281 8434
      3313 8451 3315 8452
TIME...MOT...LOC 2332Z 318DEG 25KT 3309 8402 3302 8411 3303 8426 3311
8443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 29, 7:38 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
738 PM EDT Mon Jul 29 2024

GAZ091-092-103-104-300015-
Schley GA-Sumter GA-Marion GA-Webster GA-
738 PM EDT Mon Jul 29 2024

...A strong thunderstorm will impact portions of southeastern Marion,
Webster, southwestern Schley and west central Sumter Counties through
815 PM EDT...

At 738 PM EDT, a strong thunderstorm was over Church Hill, or near
Preston, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Preston, Plains, Seminole, Friendship, Church Hill, Centerpoint,
Dumas, and Draneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3210 8464 3215 8464 3215 8465 3216 8465
      3216 8464 3217 8464 3225 8442 3202 8424
      3197 8456
TIME...MOT...LOC 2338Z 333DEG 13KT 3216 8453

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:18 PM EDTFlash Flood WarningFFCMeriwether3 hr
Jul 28, 8:25 PM EDTFlash Flood WarningFFCCoweta3 hr
Jul 28, 8:43 PM EDTFlash Flood WarningFFCClayton, Fayette, Fulton3 hr
Jul 29, 12:33 AM EDTSpecial Weather StatementFFCDooly, Pulaski27 min
Jul 29, 2:14 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Oconee, Walton31 min
Jul 29, 2:25 PM EDTSpecial Weather StatementFFCClayton35 min
Jul 29, 2:42 PM EDTSpecial Weather StatementFFCRockdale33 min
Jul 29, 2:45 PM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee, Oglethorpe, Walton30 min
Jul 29, 3:09 PM EDTSpecial Weather StatementFFCGreene, Morgan, Oglethorpe, Taliaferro, Wilkes36 min
Jul 29, 3:10 PM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Newton35 min
Jul 29, 3:45 PM EDTSpecial Weather StatementFFCButts, Jasper, Putnam30 min
Jul 29, 3:46 PM EDTSpecial Weather StatementFFCGreene, Hancock, Taliaferro29 min
Jul 29, 4:08 PM EDTSpecial Weather StatementFFCTaliaferro, Warren37 min
Jul 29, 4:16 PM EDTSpecial Weather StatementFFCJones29 min
Jul 29, 4:42 PM EDTSpecial Weather StatementFFCBaldwin, Twiggs, Washington, Wilkinson33 min
Jul 29, 5:12 PM EDTSpecial Weather StatementFFCBleckley33 min
Jul 29, 5:14 PM EDTSpecial Weather StatementFFCJohnson, Twiggs, Wilkinson31 min
Jul 29, 5:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield49 min
Jul 29, 5:46 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski44 min
Jul 29, 5:48 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Laurens, Treutlen27 min
Jul 29, 6:00 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Jul 29, 6:05 PM EDTSpecial Weather StatementFFCDodge25 min
Jul 29, 6:09 PM EDTSpecial Weather StatementFFCWilcox36 min
Jul 29, 6:18 PM EDTSpecial Weather StatementFFCEmanuel, Laurens, Treutlen27 min
Jul 29, 6:21 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Whitfield39 min
Jul 29, 6:23 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker52 min
Jul 29, 6:30 PM EDTSpecial Weather StatementFFCDodge15 min
Jul 29, 6:36 PM EDTSpecial Weather StatementFFCPike, Spalding39 min
Jul 29, 6:43 PM EDTSpecial Weather StatementFFCLaurens, Telfair, Wheeler32 min
Jul 29, 6:44 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler31 min
Jul 29, 6:46 PM EDTSevere Thunderstorm WarningFFCButts, Fayette, Henry, Lamar, Monroe, Pike and 2 more44 min
Jul 29, 6:47 PM EDTSevere Thunderstorm WarningFFCTelfair, Wilcox43 min
Jul 29, 6:48 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens, Whitfield25 min
Jul 29, 6:52 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair38 min
Jul 29, 7:01 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon, Polk44 min
Jul 29, 7:11 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Webster49 min
Jul 29, 7:11 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens32 min
Jul 29, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler30 min
Jul 29, 7:27 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding7 hr
Jul 29, 7:30 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Paulding45 min
Jul 29, 7:30 PM EDTSpecial Weather StatementFFCTelfair15 min
Jul 29, 7:32 PM EDTSpecial Weather StatementFFCMonroe, Pike, Upson43 min
Jul 29, 7:36 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Fulton, Paulding39 min
Jul 29, 7:38 PM EDTSpecial Weather StatementFFCWebster37 min
Jul 29, 7:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.